This week, after months of tests, an EEG and a very long MRI, I was diagnosed with Bickerstaff Syndrome, a rare form of migraines, that can lead to seizures and strokes if not properly maintained and medicated. It's been kind of scary. I thought I was having a stroke back in October and so for the past few months I've been going through tests to try to figure out what was going on. Now that it has a name, I can educate myself on how to stay healthy and what signs to look for when I'm about have an attack.
For the first time in my life I've been put on medication and the one I'm on has a lot of side effects, like short term memory loss, feet and hand tingling, taste change (I can no longer drink anything carbonated cause it tastes awful), loss of appetite, and weight loss. For me, the weight loss has bothered me the most. In the past month I've dropped way more than a normal amount of weight and it's not something that I'm totally comfortable with. I was fortunate enough to get a neurologist who believes in health at every size and she asked me how I felt about the idea that my medication could lead to involuntary weight loss. I told her that I was happy with where I was and wasn't looking to lose weight, and she said she believed I was healthy and that I didn't need to lose any weight.
I don't know why this whole medicinal side-effect weight loss thing has bothered me so much, but I think it's because the choice has been taken away from me. Has anyone been in a similar situation? I could really use some advice. It doesn't necessary have have to be about involuntary weight loss, but maybe just on how you handled being on medication or side effects from your medication that you didn't expect. I'm completely in the dark on things like this. It's my first time for anything like this so any type of advise would be amazingly helpful! Thanks ladies!